Drug maker Pfizer Inc. has voluntarily recalled three lots of antidepressants Effexor (venlafaxine HCI), after a capsule of Tikosyn was found in one of the bottles.
“Although Pfizer has not received any other such reports, these three lots are being voluntarily recalled as a precaution because they were packaged on the same line,” the company said in an announcement.
The recalled antidepressants include:
- One lot of 30-count Effexor XR (venlafaxine HCI) 150 mg extended-release capsules
- One lot of 90-count Effexor XR (venlafaxine HCl) 150 mg extended-release capsules
- One lot of 90-count Greenstone LLC-branded venlafaxine HCl 150 mg extended-release capsules
The drug,Tikosyn, found in one of the bottles of the recalled drugs, is a very serious medication that should not be mixed with the antidepressant.
Tikosyn is an antiarrhythimic medication for highly symptomatic atrial fibrillation or atrial flutter (otherwise known as irregular heartbeats). The combination of Effexor/Venlafaxine and Tikosyn could be fatal, according to Science World Report.